MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20127E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite extension set was occluded the following information was received by the initial reporter with the following verbatim: patient is getting lipid nutrition via peripherally inserted central catheter (picc) line, and lines were changed on day shift.Throughout the night, the pump would intermittently alarm occluded.Eventually found the lipid filter tubing was clogged and not fully running the lipids properly which could cause patient to not get the correct nutrition ordered.Background: patient requires iv nutrition via her picc line due to diagnosis.
 
Additional Manufacturer Narrative
E4.The initial reporter also notified the fda on 25 mar, 2024.Medwatch report # (b)(4).H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported that the tubing filter would occlude.Samples arrived under (b)(4).Four samples 20127e of lot 23099461 were returned under (b)(4).The sets were visually examined for defects and abnormalities.No defects or abnormalities were observed.The received sets contained lipid solution.The sets were then primed by gravity with a 85% glycerin and 15% water solution.The sets all primed without issues, and no other failures were able to be found.The complaint of occlusion was not verified.The root cause could not be determined because the issue could not be replicated.A device history record review for model 20127e lot number 23099461 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 30sep2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
No additional info.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19128794
Report Number9616066-2024-00590
Device Sequence Number15511389
Product Code FPA
UDI-Device Identifier07613203019248
UDI-Public(01)07613203019248
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2026
Device Catalogue Number20127E
Device Lot Number23099461
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale